MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; WRISTED NEEDLE DRIVER

INTUITIVE SURGICAL, INC SINGLE-SITE; WRISTED NEEDLE DRIVER
Model Number 478115-03
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted benign hysterectomy surgical procedure, the wristed needle driver instrument did not move as intended.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use with no abnormality.The customer indicated that the instrument persistently moved in the opposite direction during use.The issue occurred while the surgeon¿s head was inside the surgeon side console (ssc) high resolution stereo viewer (hrsv) and the surgeon was attempting to manipulate instruments from the ssc.The timing of instrument movement was appropriate.There was no instrument-to-instrument or system arm-to-arm interference.No external collisions, shakiness, or friction was observed.A backup instrument of same kind was used to continue the procedure.There was no injury to the patient as result of the event.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the wristed needle driver instrument for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The wristed needle driver instrument was analyzed and visual inspection found the main tube spun freely beside the tube adapter.The dislodged instrument tube adapter caused the instrument to not roll during manual articulation.The complaint was confirmed by failure analysis.

Brand Name
SINGLE-SITE
Common Device Name
WRISTED NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18656017
Report Number2955842-2024-10802
Device Sequence Number20631611
Product Code NAY
UDI-Device Identifier00886874113752
UDI-Public(01)00886874113752(10)T10230302
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478115-03
Device Catalogue Number478115
Device Lot NumberT10230302 0029
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale